Alert archive / Georgia / Freeze Warnings in 2025

Freeze Warning 2, NWS Atlanta, GA

March 6, 202513 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 6, 2025, 1:37 PM EST for 13 counties in Georgia. It took effect at Mar 6, 2025, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 1:37 PM EST (18:37 UTC)
In effect from
Mar 6, 2025, 11:00 PM EST
Expired
Mar 7, 2025, 8:53 AM EST
In force
10 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS72 KFFC 061837
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
137 PM EST Thu Mar 6 2025

GAZ001>005-011-012-019>021-030-041-042-071400-
/O.UPG.KFFC.FZ.A.0001.250307T0400Z-250307T1400Z/
/O.NEW.KFFC.FZ.W.0002.250307T0400Z-250307T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Polk-Haralson-Carroll-
Including the cities of Dalton, Cedartown, LaFayette,
Summerville, Bremen, Chatsworth, Fort Oglethorpe, Trenton,
Cartersville, Calhoun, Woodstock, Rome, and Carrollton
137 PM EST Thu Mar 6 2025

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST 
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...From 11 PM this evening to 9 AM EST Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ110>113-071400-
/O.EXA.KFFC.FR.Y.0002.250307T0400Z-250307T1400Z/
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Vidalia, Mcrae, Mount Vernon, and Alamo
137 PM EST Thu Mar 6 2025

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST 
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Montgomery, Telfair, Wheeler, and Toombs Counties.

* WHEN...From 11 PM this evening to 9 AM EST Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ022>025-027-031>039-043>062-066>076-078-079-081>086-094>098-107-
109-071400-
/O.CON.KFFC.FR.Y.0002.250307T0400Z-250307T1400Z/
Forsyth-Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South
Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-
Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-
Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-
Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Peach-Houston-Bleckley-Laurens-
Treutlen-Pulaski-Dodge-
Including the cities of Toomsboro, Conyers, Covington, Homer,
Dallas, Washington, Warrenton, Watkinsville, Cumming,
Milledgeville, Gainesville, Douglasville, Gray, Sparta, Comer,
Roberts, Eastman, Macon, Franklin, Atlanta, Crawfordville,
GIbson, Thomaston, Soperton, Newnan, Greensboro, Forsyth, Dublin,
Peachtree City, Eatonton, Stockbridge, Riverdale, Monticello,
Swainsboro, Madison, Winder, Decatur, Griffin, East Point, West
Point, Lawrenceville, Manchester, Warner Robins, Sandersville,
Commerce, Louisville, Athens, Barnesville, Pine Mountain,
Crawford, Wrightsville, Monroe, Fort Valley, Talbotton, Marietta,
Jeffersonville, Zebulon, Jackson, Cochran, and Hawkinsville
137 PM EST Thu Mar 6 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM 
EST FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, and west central Georgia.

* WHEN...From 11 PM this evening to 9 AM EST Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Culver
1 follow-up statement
316 
WWUS72 KFFC 071353
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
853 AM EST Fri Mar 7 2025

GAZ001>005-011-012-019>021-030-041-042-071500-
/O.CAN.KFFC.FZ.W.0002.000000T0000Z-250307T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Polk-Haralson-Carroll-
Including the cities of Fort Oglethorpe, Dalton, Calhoun,
Cedartown, Woodstock, Summerville, Rome, Bremen, LaFayette,
Chatsworth, Carrollton, Cartersville, and Trenton
853 AM EST Fri Mar 7 2025

...FREEZE WARNING IS CANCELLED...

The threat has ended.

$$

GAZ022>025-027-031>039-043>062-066>076-078-079-081>086-094>098-107-
109>113-071500-
/O.CAN.KFFC.FR.Y.0002.000000T0000Z-250307T1400Z/
Forsyth-Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South
Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-
Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-
Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-
Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Peach-Houston-Bleckley-Laurens-
Treutlen-Pulaski-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Commerce, East Point, Soperton, Marietta,
Vidalia, GIbson, Alamo, Eatonton, Mount Vernon, Covington,
Warrenton, Griffin, Riverdale, Roberts, Conyers, Eastman, Monroe,
Greensboro, Swainsboro, Zebulon, Sparta, Gainesville, Toomsboro,
Atlanta, Milledgeville, Peachtree City, Comer, Fort Valley,
Dallas, Manchester, Jeffersonville, Athens, Homer, Lawrenceville,
Cochran, Gray, Madison, Warner Robins, Dublin, Talbotton,
Sandersville, Thomaston, Pine Mountain, Douglasville, Louisville,
Forsyth, Hawkinsville, Wrightsville, Cumming, West Point, Macon,
Mcrae, Barnesville, Stockbridge, Washington, Decatur, Crawford,
Franklin, Jackson, Monticello, Crawfordville, Watkinsville,
Newnan, and Winder
853 AM EST Fri Mar 7 2025

...FROST ADVISORY IS CANCELLED...

The threat has ended.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 6, 12:29 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 6, 12:29 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1229 PM EST Thu Mar 6 2025

...New 18Z Aviation Discussion...

.UPDATE...
Issued at 1052 AM EST Thu Mar 6 2025

Clouds continue to thin out across far North Georgia this morning
due to wind shear aloft. Skies should be mostly clear for today as
surface high pressure slides in from the west. Both the Wind
Advisory for far Northeast Georgia and the Freeze Warning for
Northwest and West-central Georgia were allowed to expire at 10 AM
this morning. While winds will remain elevated (isolated gusts
200-25 MPH) through early afternoon, widespread gusts over 30 MPH
are not anticipated. Overall a cool, dry day is expected for
North and Central Georgia.

&&

.SHORT TERM...
(Today through Friday)
Issued at 455 AM EST Thu Mar 6 2025

Key Messages

 - A Wind Advisory is in effect for NE GA through 9 AM.
 - A Freeze Warning is in effect for portions of NW and W Central GA
   through 9 AM.
 - A Freeze Watch is in effect for portions of NW and W Central GA
   tonight and Fri morning.
 - A Frost Advisory is in effect for portions of Central GA.

Cold air advection continues in earnest across the area this morning.
Low clouds continue to blanket much of N and portions of central GA.
These clouds are forecast to thin through the morning hours, with
mostly sunny skies across the area by midday. Gusty winds
continue, and the Wind Advisory for our NE zones continues through
9 AM. A few spots outside of the advisory area have been
occasionally gusting above criteria, but have opted to not expand
for the few hours left of the existing advisory. Wind speeds will
remain gusty through the remainder of the daylight hours, but
speeds are expected to gradually subside. Daytime highs will be
cool (7 to 12 degrees below normal), ranging from the mid 40s in
the NE mountains to the lower 60s in the extreme SE. Minimum RH
values will drop into the mid 20s to mid 30s this afternoon, but
area fuels should continue to be above criteria for any fire
concerns.

Under mostly clear skies and light winds, conditions will be more
conducive to frosty conditions. Have hoisted a Freeze Watch for
portions of NW and W Central GA for tonight, with a Frost Advisory
for areas farther to the S. Lows tonight will range from the upper
20s in the NE mountains to the upper 30s in the extreme SE.

High clouds will increase across the area on Fri, with warmer highs
ranging from the mid 50s in the NE to near 70 in the SE. Forecast
minimum RH values will drop into the upper teens to mid 20s across
much of the area. Fuel dryness will have to be evaluated for
a potential Fire Danger Statement for Fri. /SEC

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 455 AM EST Thu Mar 6 2025

Key Messages

 - A weekend front and low pressure system will bring returning
   rainfall, mainly Saturday night into Sunday.

 - Dry weather returns for the first half of next week with
   temperatures warming back above normal by midweek.

A cold front will drop southward into north Georgia Saturday
morning. This front will be moisture starved and only bring
isolated/scattered very light rain showers to north Georgia. The
front will then become stationary across Middle or south Georgia by
Saturday afternoon, though some uncertainty remains exactly where
this will occur.

Meanwhile, a trough will dig from the Arklatex into the Mississippi
Valley from Saturday night into Sunday, instigating the development
of a weak surface low along the stationary frontal boundary. This low
will press eastward along the front through Sunday night. PoPs ramp
up late Saturday into Sunday morning, with the highest PoPs and and
QPF situated across Middle Georgia and tapering farther northward.
Some embedded thunder will be possible along and south of the front
in Middle Georgia, though no strong/severe storms are anticipated.
Probabilities for at least a half inch of rainfall are highest
(60-75%) along and south of a line from roughly Columbus to Macon
with totals more likely to be on the order of a tenth to quarter inch
in much of north Georgia to as low as a few hundredths.

Model discrepancies remain regarding how quickly this system will
depart eastward, with potential for a at least some lingering light
rain showers into Monday morning before drying out. Thereafter, dry
weather will prevail through Wednesday as surface high pressure
shifts eastward across the Southeast US with weak ridging aloft by
Tuesday.

Weekend temperatures will exhibit variability with warm conditions
Saturday (highs ranging from upper 60s to upper 70s) being replaced
by 50s and 60s Sunday amid clouds and rain. Though Monday and Tuesday
mornings will still bring some 30s and low 40s, a warming trend will
be underway through the week with highs well into the 70s by Tuesday
and Wednesday.

RW

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM EST Thu Mar 6 2025

VFR at all sites through the 18Z TAF period. Breezy NW winds
gusting to 25kts through the early evening, gradually weakening to
around 5kts or less overnight. Winds increase to around 10kts out
of the SW by 15Z Friday.

//ATL Confidence...18Z Update...

High confidence for all elements.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  34  65  50 /   0   0   0  10
Atlanta         54  37  65  52 /   0   0   0  20
Blairsville     46  27  61  43 /   0   0   0  30
Cartersville    53  32  66  50 /   0   0   0  20
Columbus        60  37  68  51 /   0   0   0  10
Gainesville     53  36  63  50 /   0   0   0  20
Macon           59  35  68  51 /   0   0   0   0
Rome            54  32  65  48 /   0   0   0  20
Peachtree City  56  33  65  50 /   0   0   0  10
Vidalia         61  38  71  51 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from 11 PM EST this evening through Friday morning
for GAZ001>005-011-012-019>021-030-041-042.

Frost Advisory from 11 PM this evening to 9 AM EST Friday for
GAZ022>025-027-031>039-043>062-066>076-078-079-081>086-094>098-
107-109.

&&

SHORT TERM...SEC
LONG TERM....RW
AVIATION...Culver
Hazardous weather outlook, Mar 6, 10:45 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1045 AM EST Thu Mar 6 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1045 AM EST Thu Mar 6 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Near freezing temperatures will be possible in Northwest and
west-central Georgia tonight. Elsewhere, light winds and temperatures
ranging from 33 to 36 degrees may promote patchy to areas of frost
overnight. Thus, a Freeze Watch and Frost Advisory have been
issued.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A chance for thunderstorms may return to central Georgia Saturday
night into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:13 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 14 more6 hr
Mar 5, 10:43 PM ESTSpecial Weather StatementFFCButts, Jasper, Newton32 min
Mar 6, 3:39 AM ESTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 57 more29 hr
Mar 6, 3:39 AM ESTFreeze WatchFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 15 more10 hr

Nearby

Freeze Warnings in Georgia, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.